Alert archive / Ohio / Frost Advisories in 2008
Frost Advisory 5, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at Oct 6, 2008, 3:27 AM EDT for Ashtabula County, Mahoning County, Trumbull County, Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Oct 7, 2008, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2008, 3:27 AM EDT (07:27 UTC)
- In effect from
- Oct 7, 2008, 2:00 AM EDT
- Expired
- Oct 7, 2008, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Mahoning County, OH, Trumbull County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 115 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCLE 060727 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 327 AM EDT MON OCT 6 2008 OHZ014-023-033-PAZ002-003-061530- /O.NEW.KCLE.FR.Y.0005.081007T0600Z-081007T1300Z/ ASHTABULA INLAND-TRUMBULL-MAHONING-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...WARREN...YOUNGSTOWN... EDINBORO...MEADVILLE 327 AM EDT MON OCT 6 2008 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. CLEAR SKIES AND LIGHT WINDS ARE EXPECTED ACROSS NORTHWEST PENNSYLVANIA AND EXTREME EASTERN OHIO LATE TONIGHT. THIS WILL ALLOW WIDESPREAD FROST TO DEVELOP EARLY TUESDAY MORNING AS TEMPERATURES DROP INTO THE MID 30S. SOME OF THE NORMALLY COLDER AND PROTECTED AREAS MAY SEE TEMPERATURES DROP TO NEAR FREEZING BEFORE DAYBREAK TUESDAY. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ LEINS
4 follow-up statements
000 WWUS71 KCLE 061618 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1218 PM EDT MON OCT 6 2008 OHZ014-023-033-PAZ002-003-070030- /O.CON.KCLE.FR.Y.0005.081007T0600Z-081007T1300Z/ ASHTABULA INLAND-TRUMBULL-MAHONING-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...WARREN...YOUNGSTOWN... EDINBORO...MEADVILLE 1218 PM EDT MON OCT 6 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE FROST ADVISORY FROM THE NATIONAL WEATHER SERVICE REMAINS IN EFFECT FROM 2 AM TO 9 AM TUESDAY FOR EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. CLEAR SKIES AND LIGHT WINDS ARE EXPECTED LATE TONIGHT AND EARLY TUESDAY MORNING ACROSS NORTHWEST PENNSYLVANIA AND EXTREME NORTHEAST OHIO. THIS WILL ALLOW WIDESPREAD FROST TO DEVELOP EARLY TUESDAY MORNING AS TEMPERATURES DROP INTO THE MID 30S. SOME OF THE NORMALLY COLDER AND PROTECTED AREAS MAY SEE TEMPERATURES DROP TO NEAR FREEZING BEFORE DAYBREAK TUESDAY. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS71 KCLE 061944 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 344 PM EDT MON OCT 6 2008 OHZ014-023-033-PAZ002-003-070800- /O.CON.KCLE.FR.Y.0005.081007T0600Z-081007T1300Z/ ASHTABULA INLAND-TRUMBULL-MAHONING-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...WARREN...YOUNGSTOWN... EDINBORO...MEADVILLE 344 PM EDT MON OCT 6 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. CLEAR SKIES AND LIGHT WINDS ARE EXPECTED LATE TONIGHT AND EARLY TUESDAY MORNING ACROSS NORTHWEST PENNSYLVANIA AND EXTREME NORTHEAST OHIO. THIS WILL ALLOW AREAS OF FROST TO DEVELOP EARLY TUESDAY MORNING AS TEMPERATURES DROP INTO THE MID 30S. SOME OF THE NORMALLY COLDER AND PROTECTED AREAS MAY SEE TEMPERATURES DROP TO NEAR FREEZING BEFORE DAYBREAK TUESDAY. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ OUDEMAN
000 WWUS71 KCLE 070128 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 928 PM EDT MON OCT 6 2008 OHZ014-023-033-PAZ002-003-070930- /O.CON.KCLE.FR.Y.0005.081007T0600Z-081007T1300Z/ ASHTABULA INLAND-TRUMBULL-MAHONING-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...WARREN...YOUNGSTOWN... EDINBORO...MEADVILLE 928 PM EDT MON OCT 6 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. MOSTLY CLEAR SKIES AND LIGHT WINDS ARE EXPECTED LATE TONIGHT AND EARLY TUESDAY MORNING ACROSS INLAND NORTHWEST PENNSYLVANIA AND EXTREME NORTHEAST OHIO. THIS WILL ALLOW AREAS OF FROST TO DEVELOP EARLY TUESDAY MORNING AS TEMPERATURES DROP INTO THE MID 30S. SOME OF THE NORMALLY COLDER AND PROTECTED AREAS MAY SEE TEMPERATURES DROP TO NEAR FREEZING BEFORE DAYBREAK TUESDAY. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KIELTYKA
000 WWUS71 KCLE 070717 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 317 AM EDT TUE OCT 7 2008 OHZ014-023-033-PAZ002-003-071300- /O.CON.KCLE.FR.Y.0005.000000T0000Z-081007T1300Z/ ASHTABULA INLAND-TRUMBULL-MAHONING-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...WARREN...YOUNGSTOWN... EDINBORO...MEADVILLE 317 AM EDT TUE OCT 7 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. AREAS OF FROST ARE EXPECTED EARLY THIS MORNING AS TEMPERATURES FALL INTO THE MID AND UPPER 30S. SOME OF THE NORMALLY COLDER AND PROTECTED AREAS MAY SEE TEMPERATURES DROP TO AROUND FREEZING. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Oct 6, 1:33 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Oct 6, 1:33 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 133 AM EDT MON OCT 6 2008 .SYNOPSIS... A WEAK WARM FRONT WILL MOVE INTO THE REGION OVERNIGHT AND REMAIN NEARLY STATIONARY THROUGH MONDAY. THE FRONT WILL EVENTUALLY DISSIPATE MONDAY NIGHT ALLOWING HIGH PRESSURE TO RETURN BY TUESDAY. A COLD FRONT FROM THE MIDWEST AND A CUT OFF LOW ACROSS THE MID MISSISSIPPI VALLEY WILL BOTH MOVE EASTWARD FOR OUR MIDWEEK WEATHER. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... SHOWERS ASSOCIATED WITH THE WARM FRONT ARE WEAKENING. NONE OF THE MODELS SEEM TO HAVE A HANDLE ON THIS PRECIPITATION...THE GFS IS THE ONLY ONE THAT BRINGS SOME SHOWERS INTO THE FORECAST AREA OVERNIGHT. THE QUESTION IS WILL IT CONTINUE TO INCREASE. AN AREA OF THUNDERSTORMS DEVELOPED NEAR MILWAUKEE...THIS WAS IN A REGION OF STRONG UVV BUT THIS AREA WILL DECREASE AS IT MOVES SOUTHEAST. AT THIS TIME WILL NOT MENTION THUNDER BUT DECREASE THE POPS TO 30 PERCENT AT THE MOST. THE DAY1 OUTLOOK FROM SPC AGREES WITH THIS. THE RIGHT REAR QUAD OF THE JET MAY ENHANCE THE SHOWERS LATE TONIGHT OVER THE EASTERN PORTION OF THE FORECAST AREA. THE CLOUDS ARE NOT COMPLETELY SOLID SOME RADIATIONAL COOLING WILL OCCUR...WILL NOT CHANGE THE LOW TEMPERATURE FORECAST. && .SHORT TERM /8 AM THIS MORNING THROUGH WEDNESDAY NIGHT/... WHILE THERE MAY BE A LINGERING LIGHT SHOWER...AND HENCE A 20 POPS FOR MONDAY MORNING...HIGH PRESSURE ACROSS EASTERN CANADA WILL MOVE BACK INTO THE AREA MONDAY NIGHT AND REMAIN IN PLACE THROUGH THE MIDDLE OF THE WEEK. MONDAY NIGHT MAY BE ANOTHER COLD NIGHT AND HAVE GONE WITH OR BELOW THE COLDEST GUIDANCE. DRY HIGH PRESSURE SETTLES IN TO THE EAST SO EASTERN AREAS EAST AWAY FROM THE LAKE COULD REACH THE MID 30S AGAIN WITH SOME FROST. IT MAY JUST BE IN THE SHELTERED LOCATIONS IF WINDS STAY SLIGHTLY UP. MODEL DISCREPANCIES CONTINUE FOR WEDNESDAY INTO FRIDAY. NEW 12Z GFS LOOKS MUCH DIFFERENT NOW TAKING CLOSED LOW INTO OHIO VALLEY. HAVE INSTEAD LEANED TOWARD MORE CONSISTENT ECMWF WITH PREVIOUS GFS RUNS AND NAM TO BRING A COLD FRONT DOWN FROM THE MIDWEST THURSDAY AND FRIDAY AND THE CLOSED LOW TRAVELING WELL TO THE SOUTH OF THE STATE WEDNESDAY THROUGH FRIDAY. THIS DOES NOT MOVE THINGS ALONG AS FAST AS THE NEW 12Z GFS SO HAVE CLOUDS AND SOME PRECIP CHANCES LINGERING THROUGH THURSDAY. THEREFORE WITH THIS CHOICE OF MODEL SOLUTION...HIGHS WILL NOT BE AS WARM AS NEW MEX NUMBERS HAVE. GENERALLY THROUGH THE SHORT TERM TEMPERATURES WILL BE MID/UPPER 60S. && .LONG TERM /THURSDAY THROUGH SUNDAY/... NOT CLEAR HOW FAST THE UPPER LOW AND LINGERING MOISTURE WILL CLEAR OUT ON FRIDAY. WEAK COLD FRONT DRIFTING SOUTHEAST ACROSS THE GREAT LAKES WILL LIKELY ACT AS LEADING EDGE OF DRYING AND SUBSIDENCE. ALL MODELS HAVE BEEN TRENDING TOWARD A DRIER FRIDAY WITH SHOWERS SHIFTING SOUTHEAST. WEEKEND FORECAST BASED ON NCEP GUIDANCE AND ECMWF. 12Z GFS LOOKS WAY TOO FAST WITH NEXT FRONTAL PASSAGE PROGGED ON SUNDAY. WENT WITH THE IDEA THAT SURFACE HIGH BUILDS ACROSS THE GREAT LAKES ON SATURDAY AND MOVES TO NEW ENGLAND ON SUNDAY. THIS WOULD BRING DRY WEATHER WITH NICE DIURNAL TEMPERATURE SWINGS WITH RELATIVELY MILD DAYS AND SEASONABLY COOL NIGHTS. FCST TEMPS WILL BE COOLER THAN GFS GUIDANCE FRIDAY AND SATURDAY AS HIGH PRESSURE BUILDS IN...THEN WARMER THAN GUIDANCE SUNDAY SINCE WE ARE HOLDING BACK THE NEXT FRONT AND RETURN SOUTHEAST FLOW WILL HAVE DEVELOPED. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... BAND OF LIGHT RAIN ACROSS LOWER MI TO EXTREME NRN OH OCCURRING NE OF A WARM FRONT. WILL CARRY OCCASIONAL LIGHT RAIN EARLY THIS MORNING MAINLY KTOL-KCLE-KYNG AREAS BUT NO RESTRICTION TO VSBY. OTHERWISE EXPECTING VFR WEATHER THROUGH THE TAF FORECAST PERIOD AS HIGH PRESSURE STRENGTHENS OVER THE LOWER LAKES LATER TODAY PUSHING PRECIP OUT OF THE AREA THIS MORNING. MID CLOUD CIGS EARLY ABOUT 6K- 12K WILL GIVE WAY TO JUST HIGH CLOUDS OR CLEAR LATER THIS MORNING IN THE NE AND BY EARLY AFTERNOON SW. OUTLOOK...NEXT SURFACE LOW/COLD FRONT ASSOCIATED WITH A DEVELOPING UPPER LOW OVER SOUTH CENTRAL STATES LOOKS TO AFFECT THE AREA BY WEDNESDAY. MODELS ALL OVER THE PLACE ON POSITION OF SYSTEM AND AMOUNT OF SHOWERS/CLOUDS THAT WILL SPREAD INTO THE AREA. WHAT WE BELIEVE IS THAT THERE WILL BE AN INCREASE IN MID/HIGH CLOUDS BY EARLY WEDNESDAY AND A TREAT OF SHOWERS AND PERHAPS MVFR CEILINGS/VSBY BY WEDNESDAY AFTERNOON OR EVENING NW OHIO AND AT ALL TAF SITES BY WED NIGHT INTO THURSDAY. WEAKENING COLD FRONT DRIFTING SOUTHEAST ACROSS THE REGION SHOULD PUSH THE SHOWERS SOUTHEAST OF MOST OF THE AREA BY FRIDAY. && .MARINE... WINDS ESSENTIALLY LIGHT AND VARIABLE BUT AS CANADIAN HIGH PRESSURE BUILDS TOWARD NEW ENGLAND THE NORTHEAST WIND WILL PICK UP NOTICEABLY ON MONDAY. WILL PROBABLY GET CLOSE TO SMALL CRAFT ADVISORY CONDITIONS BY MONDAY EVENING BUT WILL KEEP FORECAST JUST BELOW CRITERIA FOR NOW. SMALL CRAFT OPERATORS SHOULD CHECK FORECAST FREQUENTLY AND BE ALERT IF YOU ARE GOING OUT ON THE LAKE MONDAY. THINGS SHOULD SETTLE DOWN MID WEEK AS UPPER LOW AND WEAK SURFACE LOW PASS BY TO THE SOUTH. NEXT COLD FRONT EXPECTED LATER THURSDAY OR EARLY FRIDAY. FRONT APPEARS AS IF IT WILL BE RATHER WEAK BUT WINDS WILL SHIFT TOWARD THE NORTHEAST ON FRIDAY AND FRESHEN UP. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...OUDEMAN NEAR TERM...KIELTYKA SHORT TERM...OUDEMAN LONG TERM...KOSARIK AVIATION...RANDEL MARINE...KOSARIK
Hazardous weather outlook, Oct 5, 9:14 AM EDT, 18 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 914 AM EDT SUN OCT 5 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-061100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 914 AM EDT SUN OCT 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:34 PM EDT | Small Craft Advisory | CLE | 6 hr |
Nearby
Frost Advisories in Ohio, 2008Frost Advisories in Pennsylvania, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.